Louisiana, 2005

Damaging Wind in Louisiana, June 17, 2005

June 17, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 1:45 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 17, 1:45 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT FRI JUN 17 2005

.DISCUSSION...

MUCH OF THE REMAINING CONVECTION HAS DISSIPATED EARLY THIS AFTERNOON...AS
S AR/N LA HAS BEEN SLOW TO DESTABILIZE IN WAKE OF THE MORNING CONVECTION.
HOWEVER...RESIDUAL OUTFLOW BOUNDARY HAS REINFORCED THE WEAK STATIONARY
BOUNDARY ACROSS SOUTHCENTRAL LA INTO LOWER E TX THIS AFTERNOON...WITH
TOWERS/WEAK CONVECTION DEVELOPING ALONG THE INSTABILITY AXIS.  HOWEVER...MCV
HASN/T MOVED ALL THAT MUCH SINCE THE MORNING DISCUSSION...AND REMAINS OVER
CENTRAL AR PER SATELLITE/MOSAIC 88-D IMAGERY.  MCV/TROUGH AXIS SHOULD
CONTINUE ON A SE TRACK INTO SE AR/NE LA THIS EVENING...WITH DRIER AIR IN
THE MID AND UPPER LEVELS FILTERING IN ON THE NW FLOW.  BOUNDARY SHOULD
STILL RUN NW TO SE ACROSS E TX AND N LA SATURDAY...THUS HAVE RETAINED
SLIGHT CHANCE POPS IN VC OF THE BOUNDARY TO RESPECT INSTABILITY INCREASING
WITH THE HEAT OF THE DAY.  HOWEVER...WEAK UPPER RIDGE IN PLACE THIS AFTERNOON
FROM SOUTHERN AZ/FAR W TX...IS EXPECTED TO AMPLIFY NORTHWARD INTO SOUTHERN
CANADA DURING THE WEEKEND...THUS CAP MAY BE ENOUGH TO SUPPRESS MOST/IF NOT
ALL CONVECTION THAT MAY TRY AND DEVELOP ON IT SATURDAY.

LOOKS LIKE HOT/DRY/HUMID CONDITIONS WILL RETURN FOR MUCH OF THE NEXT
WEEK...AS THE AFOREMENTIONED RIDGE IN PLACE WILL REMAIN DOMINANT ACROSS THE
NATION/S HEARTLAND.  HOWEVER...PROGS INDICATE THAT CURRENT TROUGHING ALONG
THE E COAST WILL BECOME CUT OFF BY SUNDAY MORNING OVER THE CAROLINAS...AND
SLOWLY RETROGRADES SW ACROSS GA/AL BY EARLY NEXT WEEK.  GFS WANTS TO SHEAR
THIS SYSTEM OUT BY TUESDAY...WITH A PIECE OF ENERGY POSSIBLY TAKING UP
RESIDENCE IN THE NORTHERN GULF BY THURSDAY.  IF THIS IS INDEED THE
CASE...THEN THIS FEATURE WOULD ENHANCE SEABREEZE ACTIVITY BY LATE NEXT
WEEK...WHICH WOULD HELP SLIGHTLY RELIEVE THE MODERATE/SEVERE DROUGHT
CONDITIONS IN PLACE ACROSS MUCH OF THE REGION.  BUT FOR NOW...WILL KEEP
FORECAST DRY AND AWAIT FUTURE RUNS BEFORE CATCHING ONTO THIS SCENARIO.

HAVE TAILORED TEMPS A TAD ABOVE GUIDANCE IN THE SHORT TERM IN LIGHT OF DRY
ANTECEDENT SOIL CONDITIONS EVEN AFTER RECENT RAINS.  MOS OBVIOUSLY DOES
NOT CUE ON OUR LACK OF SOIL MOISTURE...THUS AREAS THAT DID NOT RECEIVE RAIN
THE LAST COUPLE OF DAYS WILL HAVE MORE OF A POTENTIAL TO WARM /I.E. E TX/.
THE GROUND SHOULD QUICKLY DRY OUT AGAIN IN THE NEXT COUPLE OF DAYS...WITH
MID/UPPER 90S AGAIN POSSIBLE NEXT WEEK.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  92  70  93 /  20  20   0   0
MLU  68  90  68  91 /  30  10   0   0
DEQ  65  91  66  93 /  20  10   0   0
TXK  67  91  68  92 /  20  20   0   0
ELD  67  91  67  91 /  20  10   0   0
TYR  73  94  73  95 /  20  20   0   0
GGG  72  93  72  94 /  20  20   0   0
LFK  71  96  71  96 /  30  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Jun 17, 11:00 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 17 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP AND AFFECT PORTIONS OF NORTHEAST TEXAS...THE SOUTHERN
PORTIONS OF SOUTHERN ARKANSAS...AND MUCH OF NORTHCENTRAL LOUISIANA
THIS AFTERNOON...AROUND THE SOUTHERN PERIPHERY OF A STRONG UPPER
LEVEL DISTURBANCE THAT WILL DRIFT SOUTHEAST ACROSS ARKANSAS THROUGH
THIS EVENING. BETTER DAYTIME HEATING AND SURFACE INSTABILITY WILL LIE
PRIMARILY OVER PORTIONS OF NORTHEAST TEXAS SOUTH OF INTERSTATE
20...THUS ANY OUTFLOW BOUNDARIES FROM THE STORMS TO THE NORTH
WILL FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME
OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ACCOMPANY
THE STRONGER STORMS AS WELL. THIS ACTIVITY WILL BEGIN TO TAPER OFF
LATER THIS EVENING...AS THE DISTURBANCE SHIFTS SOUTHEAST OF THE
AREA...AND STABILITY INCREASES AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING OVER
NORTHEAST TEXAS MAINLY SOUTH OF INTERSTATE 20...AND OVER
MUCH OF NORTHCENTRAL LOUISIANA.

15

In the hours before

Local storm report, Jun 17, 11:35 AM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             PROVENCAL               31.65N 93.20W
06/16/2005  0.75 INCH        NATCHITOCHES       LA   PUBLIC

0245 PM     HAIL             10 SW JENA              31.59N 92.25W
06/16/2005  0.75 INCH        LA SALLE           LA   LAW ENFORCEMENT

0310 PM     TSTM WND DMG     MANY                    31.57N 93.47W
06/16/2005                   SABINE             LA   LAW ENFORCEMENT

            TREES DOWN

0330 PM     DOWNBURST        5 E IDABEL              33.90N 94.73W
06/16/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            POWERPOLES DOWN ON A CAR...AND 1 INCH HAIL

0335 PM     TSTM WND DMG     3 S BROKEN BOW          33.98N 94.74W
06/16/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN.

0335 PM     TSTM WND DMG     8 E IDABEL              33.90N 94.68W
06/16/2005                   MCCURTAIN          OK   BROADCAST MEDIA

            BOAT FLIPPED OVER AND CAPSIZED NEAR REDLAND.

0420 PM     DOWNBURST        DE KALB                 33.51N 94.62W
06/16/2005                   BOWIE              TX   EMERGENCY MNGR

            LARGE BARN BLOWN DOWN

0423 PM     DOWNBURST        DE KALB                 33.51N 94.62W
06/16/2005                   BOWIE              TX   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOF. 1 1/4 INCH HAIL ALSO OCCURRED.

0428 PM     HAIL             2 S RINGGOLD            32.30N 93.28W
06/16/2005  0.75 INCH        BIENVILLE          LA   AMATEUR RADIO

0436 PM     TSTM WND DMG     1 SE SHREVEPORT         32.46N 93.79W
06/16/2005                   CADDO              LA   PUBLIC

            TREES DOWN

0437 PM     HAIL             2 W NEW BOSTON          33.46N 94.45W
06/16/2005  0.75 INCH        BOWIE              TX   EMERGENCY MNGR

0445 PM     HAIL             7 SSE HAUGHTON          32.44N 93.46W
06/16/2005  1.75 INCH        BOSSIER            LA   PUBLIC

0451 PM     HAIL             4 WSW RINGGOLD          32.30N 93.35W
06/16/2005  1.75 INCH        BIENVILLE          LA   PUBLIC

0456 PM     HAIL             DOYLINE                 32.52N 93.42W
06/16/2005  1.50 INCH        WEBSTER            LA   AMATEUR RADIO

0502 PM     HAIL             18 SE BOSSIER CITY      32.33N 93.45W
06/16/2005  2.75 INCH        BOSSIER            LA   AMATEUR RADIO

0505 PM     HAIL             6 SE DOYLINE            32.46N 93.34W
06/16/2005  1.75 INCH        WEBSTER            LA   PUBLIC

0505 PM     TSTM WND DMG     DOUGLASSVILLE           33.19N 94.35W
06/16/2005                   CASS               TX   LAW ENFORCEMENT

            TREES DOWN

0520 PM     HAIL             TAYLOR                  33.10N 93.46W
06/16/2005  0.75 INCH        COLUMBIA           AR   LAW ENFORCEMENT

0545 PM     DOWNBURST        BERNICE                 32.83N 92.66W
06/16/2005                   UNION              LA   TRAINED SPOTTER

            TREES DOWN

0602 PM     TSTM WND DMG     STONEWALL               32.26N 93.82W
06/16/2005                   DE SOTO            LA   LAW ENFORCEMENT

            TREES DOWN

0620 PM     HAIL             DUBACH                  32.70N 92.66W
06/16/2005  0.75 INCH        LINCOLN            LA   PUBLIC

0620 PM     HAIL             DUBACH                  32.70N 92.66W
06/16/2005  0.75 INCH        LINCOLN            LA   AMATEUR RADIO

0621 PM     TSTM WND DMG     5 N BLANCHARD           32.66N 93.89W
06/16/2005                   CADDO              LA   PUBLIC

            NUMEROUS TREES DOWN

0624 PM     DOWNBURST        BLANCHARD               32.59N 93.89W
06/16/2005                   CADDO              LA   FIRE DEPT/RESCUE

            POWER LINES DOWN

0625 PM     TSTM WND DMG     3 W BLANCHARD           32.59N 93.94W
06/16/2005                   CADDO              LA   CO-OP OBSERVER

            NUMEROUS TREES DOWN

0635 PM     HAIL             9 SE SHREVEPORT         32.38N 93.69W
06/16/2005  0.88 INCH        CADDO              LA   AMATEUR RADIO

0715 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  0.88 INCH        SHELBY             TX   AMATEUR RADIO

0720 PM     HAIL             CARTHAGE                32.15N 94.34W
06/16/2005  0.75 INCH        PANOLA             TX   TRAINED SPOTTER

0723 PM     HAIL             CENTER                  31.79N 94.18W
06/16/2005  1.00 INCH        SHELBY             TX   TRAINED SPOTTER

0859 PM     DOWNBURST        14 S HENDERSON          31.95N 94.80W
06/16/2005                   RUSK               TX   LAW ENFORCEMENT

            18 WHEELER BLOWN OFF ROAD NEAR LANEVILLE

0859 PM     DOWNBURST        14 S HENDERSON          31.95N 94.80W
06/16/2005                   RUSK               TX   AMATEUR RADIO

            TREES DOWN NEAR LANEVILLE

0245 AM     HAIL             HOCHATOWN               34.20N 94.67W
06/17/2005  1.00 INCH        MCCURTAIN          OK   PUBLIC

0400 AM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            STREET SIGNS DOWN.

0420 AM     TSTM WND DMG     1 N IDABEL              33.92N 94.82W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN IN HOLLYBROOK.

0510 AM     TSTM WND DMG     7 NE ASHDOWN            33.75N 94.04W
06/17/2005                   LITTLE RIVER       AR   CO-OP OBSERVER

            TREES DOWN IN WHITE CLIFF PARK...REPORTED BY COE MILLWOOD
            DAM

0515 AM     TSTM WND DMG     1 W TEXARKANA           33.45N 94.03W
06/17/2005                   BOWIE              TX   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN ON THE NORTH SIDE OF
            THE CITY ON THE TEXAS SIDE.

0525 AM     TSTM WND DMG     10 W HOPE               33.67N 93.77W
06/17/2005                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 278.

0528 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0530 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0605 AM     TSTM WND DMG     STAMPS                  33.36N 93.50W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0608 AM     TSTM WND DMG     LEWISVILLE              33.36N 93.58W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0615 AM     TSTM WND DMG     8 SE TEXARKANA          33.37N 93.92W
06/17/2005                   MILLER             AR   LAW ENFORCEMENT

            TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.

0622 AM     DOWNBURST        1 N WALDO               33.37N 93.30W
06/17/2005                   COLUMBIA           AR   LAW ENFORCEMENT

            POWERLINES AND TREES DOWN AT LAMARTINE.

0715 AM     TSTM WND DMG     10 W EL DORADO          33.22N 92.84W
06/17/2005                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN ACROSS COUNTY ROAD 235.

0740 AM     LIGHTNING        HOMER                   32.79N 93.06W
06/17/2005                   CLAIBORNE          LA   TRAINED SPOTTER

            A CHURCH STEEPLE WAS STRUCK BY LIGHTNING AND SET AFIRE
            ALONG HIGHWAY 79 JUST SOUTH OF HOMER

0750 AM     TSTM WND DMG     5 S ARCADIA             32.48N 92.92W
06/17/2005                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES DOWN.

&&

MF
Local storm report, Jun 17, 4:28 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             6 SSE SHREVEPORT        32.39N 93.76W
06/17/2005  0.75 INCH        CADDO              LA   NWS EMPLOYEE

&&

PARKER

The radar

The Shreveport radar (KSHV), 44 km away, was scanning. The volume nearest the first event began at 23:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
June 17, 5:20 PM CST
Where
De Soto County, 7 mi NE of Mansfield
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.100, -93.633

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481560.